Georgia, 2006

Hail and Damaging Wind in Georgia, April 22, 2006

April 22, 2006 · NWS FFC · 3 events in 3 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 21, 9:04 PM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 21, 9:04 PM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 PM EDT FRI APR 21 2006

.UPDATE...
UPDATED FCST FOR ADDITION OF SVR WATCH 235 AND TO INDICATE
CATEGORICAL POPS ALL NIGHT FOR NW 1/2 OF CWA. MAY NEED TO TWEAK
THIS AGAIN IF TIME PERMITS. SCT TSRA DEVELOPING OVER SRN AL ATTM.
SVR THREAT APPEARS TO BE DIMINISHING SOME AS INSTABILITY
DECREASES. STRONG VERTICAL WIND SHEAR SHOULD BE CONFINED TO FAR
NORTH INITIALLY WITH INCREASING SHEAR AFTER MIDNIGHT. PRIMARY
THREATS REST OF TONIGHT WILL BE LARGE HAIL AND DAMAGING WIND.

ROUND OF TSRA SHOULD MOVE EAST ACROSS CWA TONIGHT WITH ISOLATED
SHRA/TSRA TOWARDS DAYBREAK. REST OF FCST LOOKS GOOD. WILL BEGIN
CLEARING COUNTIES FROM THE WEST AT THE TOP OF NEXT HOUR.

SNELSON

&&

.PREV DISCUSSION... (ISSUED 530 PM EDT FRI APR 21 2006)

SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
MAIN CONCERN IS SEVERE THUNDERSTORM THREAT FROM LATE THIS AFTERNOON
THRU EARLY SATURDAY MORNING AS AN UPPER DISTURBANCE OVER NE TX...ARK
KICKS EASTWARD AND DRAGS A SURFACE LOW AND ASSOCIATED FRONT INTO
NORTH GEORGIA BY EARLY SATURDAY MORN. CURRENT RADAR SHOWS A LARGE
LINE OF TSTMS PUSHING INTO WEST CENTRAL AND SOUTH MS...WITH ISOLATED
STORMS DEVELOPING OUT AHEAD OVER CENTRAL AL. INITIAL CONCERN IS THE
ISOLATED SEVERE STORM THREAT THIS AFTERNOON AND EARLY EVENING AHEAD
OF THE SQUALL LINE. MOIST SOUTHERLY SURFACE WINDS AND AFTERNOON
HEATING CONTINUES TO DESTABILIZE OUR AIRMASS...RESULTING IN
1500...2500 CAPES WITH MODERATELY STEEP/UNSTABLE LOWER...MID LEVEL LAPSE
RATES. THIS COUPLED WITH INCREASING LOW LVL WIND SHEER WILL ENHANCE
SEVERE STORM DEVELOPMENT...WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ALL POSSIBLE. THIS THREAT WILL REMAIN MOSTLY
ISOLATED TO SCATTERED IN NATURE THROUGH ABOUT 6...8 PM THIS EVENING...
THEN BECOME MORE NUMEROUS BY 8...9 PM THRU ABOUT 4...5 AM SATURDAY
MORNING AS THE SQUALL LINE NEARS AND PUSHES ACROSS THE AREA. EXPECT
THE WIND DAMAGE THREAT TO INCREASE AHEAD AND ALONG THE SQUALL LINE
AS IT PUSHES ACROSS MAINLY NORTH AND CENTRAL GA FROM LATE THIS
EVENING INTO THE EARLY SATURDAY MORNING HOURS. ALTHOUGH THE MORE
FAVORABLE LOCATIONS FOR SEVERE STORMS IS ALONG AND NORTH OF A
COLUMBUS TO ATHENS LINE...RESIDENTS IN COUNTIES SOUTH OF THAT LINE
WILL LIKELY SEE SOME STRONG TO SEVERE STORMS AS WELL AND SHOULD
REMAIN ALERT TONIGHT.

THE FRONT WILL PUSH ACROSS THE AREA ON SATURDAY...SO EXPECT A
GRADUAL CLEARING OF THE WEATHER SATURDAY AFTERNOON...HOWEVER THE
SEVERE WEATHER THREAT SHOULD GREATLY DIMINISH FROM WEST TO EAST
BETWEEN 5 AM THRU 10 AM SATURDAY MORNING. HIGH PRESSURE AND A DRIER
MORE STABLE AIRMASS WILL QUICKLY SETTLE IN BY SATURDAY
AFTERNOON...EVENING...WITH MOSTLY SUNNY SKIES ON TAP FOR SUNDAY.

LONG TERM...(MONDAY THROUGH FRIDAY)
HAD LITTLE TIME TO LOOK AT THE EXTENDED...BUT INITIAL GLANCE
CONTINUES TO INDICATE DRY CONDITIONS THRU MONDAY WITH WEAK HIGH
PRESSURE AND NW UPPER LEVEL FLOW. THE GFS CONTINUES TO SHOW ANOTHER
COLD FRONT PUSHING ACROSS THE TENNESSEE AND LOWER MISSISSIPPI
VALLEYS ON TUESDAY...BRINGING ANOTHER THREAT OF THUNDERSTORMS. THE
FRONT STALLS OVER THE SOUTHEAST IN THE ZONAL FLOW AS WEAK IMPULSES
MOVE ALONG IT...CONTINUING THE RAIN AND POSSIBLE THUNDERSTORM THREAT
FOR WEDNESDAY THRU FRIDAY.

AVIATION...
CLEARLY THE MAIN AVIATION CONCERN WILL OCCUR DURING THE FIRST HALF
OF THE TAF VALID PERIOD. STRONG UPPER...LEVEL TROUGH AND PACIFIC FRONT
WILL MOVE THROUGH THE AREA QUICKLY TONIGHT. STRONG SHORT WAVE NOW
ROUNDING THE BASE OF THE TROUGH IN THE LOWER MS VALLEY. ONGOING
SHRA/TSRA ACTIVITY ACROSS MS/AL WILL SPREAD NE TOWARD GA QUICKLY
DURING THE EVENING. ISOLD SUPERCELL THREAT EXISTS MAINLY ACROSS
AREAS NW OF A RMG...DNN LINE...WITH MAIN SQUALL LINE ARRIVING ATL AREA
BETWEEN 02Z AND 06Z...WITH LINGERING SHRA THROUGH THE 12Z HOUR SAT.
BKN...OVC MOSTLY MVFR CIGS WILL LINGER THROUGH THE MORNING
HOURS...THEN CLEARING AND WINDY DURING THE AFTERNOON.

CEILING...
MOSTLY VFR UNTIL TSRA ACTIVITY ARRIVES. ATL...CSG IN THE 02Z...06Z
PERIOD...AHN...MCN IN THE 06Z...10Z PERIOD. SHRA WILL LINGER THROUGH 12Z
ATL...CSG AND 15Z AHN...MCN. EXPECT BRIEF PERIOD OF IFR CONDITIONS
DURING HEIGHT OF TSRA ACTIVITY...THEN MOSTLY IVR THROUGH 12...15Z
PERIOD...THEN MVFR MID...LATE MORNING...FINALLY BECOMING VFR BY OR AFT
18Z SAT.

VISIBILITY...
MOSTLY VFR UNTIL TSRA ACTIVITY ARRIVES. BRIEF PERIOD OF IFR AND
POSSIBLY EVEN LIFR DURING HEIGHT OF TSRA ACTIVITY. LINGERING
SHRA/TSRA ACTIVITY WILL HOLD VISIBILITY MOSTLY IN THE IFR RANGE
THROUGH 12Z...15Z...THEN VFR BY 16Z.

WX...
STRONG TO SEVERE TSRA POSSIBLY FROM ATL...CSG IN THE 02Z...06Z PERIOD.
LESS LIKELY SEVERE BUT STILL STRONG TSRA IN THE AHN...MCN AREA BETWEEN
06Z...10Z. LINGERING ...TSRA/...SHRA WILL CONTINUE FOR 3...5 HOURS BEHIND
THE MAIN TSRA ACTIVITY. WILL END PRECIP FROM ATL...CSG BY 13Z AND
AHN...MCN BY 15Z.

WIND...
SW FLOW WILL INCREASE DURING THE EVENING AS LLJ DEVELOPS ACROSS THE
AREA IN ADVANCE OF MAIN AREA OF SHRA/TSRA ACTIVITY. EXPECT SW5...10KTS
DURING THE FIRST PART OF THE EVENING TO INCREASE TO 10...15KTS WITH
GUSTS TO 18KTS POSSIBLE THROUGH 06Z. WILL ALSO NEED TO CONSIDER
STRONG WIND GUSTS OR SQ WITH TSRA ACTIVITY AS IT MOVES THROUGH IN
THE 02Z...06Z PERIOD. WIND FIELD WILL DECREASE AS THE ACTIVITY SPREADS
FURTHER EAST LATER IN THE NIGHT. WEST WINDS 5...10KTS EARLY SAT WILL
BECOME NW 10...15KTS AND GUSTY DURING THE AFTERNOON ON BACK SIDE OF
DEPARTING STORM SYSTEM.

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         78  62  73  56 /  40  80  40   5
ATHENS          78  61  74  52 /  30  80  50   5
GAINESVILLE     74  61  71  53 /  50  90  60   5
ROME            79  61  76  51 /  70 100  40   5
COLUMBUS        86  65  83  56 /  30  70  30   0
MACON           84  63  81  53 /  20  60  50   0

&&

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Apr 21, 7:30 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT FRI APR 21 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
830 PM EDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT.

.SYNOPSIS...
AN UPPER-LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE FROM THE
LOWER MISSISSIPPI VALLEY INTO THE SOUTHEAST U.S. EARLY SATURDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING WILL BE LARGE
HAIL...POSSIBLY AS LARGE AS GOLF BALLS IN A FEW THUNDERSTORMS. AS
THE NIGHT PROGRESSES...THE THREAT WILL SHIFT MORE TOWARD DAMAGING
WIND. FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN
WILL ALSO POSE A HAZARD WITH MANY OF THE THUNDERSTORMS THAT MOVE
ACROSS THE AREA THIS EVENING AND TONIGHT. THROUGH MIDNIGHT...THE
MOST SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS WILL BE WEST OF A
LINE FROM BLUE RIDGE...TO ATLANTA...TO LA GRANGE. AFTER
MIDNIGHT...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT FURTHER
EAST...MAINLY EAST OF A BLUE RIDGE...TO ATLANTA...TO LA GRANGE LINE.

.DISCUSSION...
A LARGE COMPLEX OF THUNDERSTORMS ACROSS ALABAMA CONTINUED TO SPREAD
EASTWARD FRIDAY EVENING...THE LEADING EDGE OF WHICH WAS REACHING
NORTHWEST GEORGIA AROUND SUNSET. CONDITIONS DO NOT APPEAR TO BE AS
FAVORABLE FOR SEVERE WEATHER AS EARLIER EXPECTED. THE AIR MASS
ACROSS GEORGIA HAS REMAINED SLIGHTLY COOLER THAN EARLIER
EXPECTED...AND AS A RESULT MORE STABLE. LIFTED INDICES IN THE -3
RANGE AROUND SUNSET...WILL RISE TO NEAR ZERO AFTER MIDNIGHT. CAPES
WILL DROP BELOW 500 OVER MOST OF THE AREA AFTER MIDNIGHT.
HOWEVER...A LOW-LEVEL JET OF 30-50 KNOT WINDS IS EXPECTED TO DEVELOP
ACROSS WEST CENTRAL GEORGIA AROUND MIDNIGHT. THIS COULD ENHANCE THE
SEVERE WEATHER THREAT IN THE 10 PM TO 2 AM PERIOD ACROSS NORTH
CENTRAL AND WEST CENTRAL GEORGIA. WHILE EARLY IN THE PERIOD THE MAIN
THREAT WILL BE HAIL...AS THE LOW-LEVEL JET DEVELOPS...IT APPEARS THE
MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL LINGER ACROSS EASTERN SECTIONS OF GEORGIA
SATURDAY MORNING...BUT THE THREAT OF THUNDERSTORMS SHOULD END ACROSS
ALL OF NORTH AND CENTRAL GEORGIA BY NOON. THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY. CONDITIONS AT THIS
TIME DO NOT APPEAR FAVORABLE FOR THIS ACTIVITY TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS STILL POSSIBLE...MAINLY BEFORE MIDNIGHT IN
NORTHWEST AND WEST CENTRAL GEORGIA. LIMITED SPOTTER ACTIVATION WILL
CONTINUE ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA AFTER
MIDNIGHT. EMERGENCY MANAGERS WILL NEED TO CONTINUE TO MONITOR THE
SITUATION THROUGH THE EARLY MORNING HOURS.

19

In the hours before

Special weather statement, Apr 22, 12:32 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 AM EDT SAT APR 22 2006

GAZ047-220615-
132 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT
LIGHTNING IN WALTON COUNTIES UNTIL 215 AM EDT...

AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM BOLD SPRINGS TO
JERSEY...SOUTH INTO NEWTON COUNTY...MOVING NORTHEAST AT 35 MPH.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Apr 22, 12:32 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 AM EDT SAT APR 22 2006

GAZ047-220615-
132 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT
LIGHTNING IN WALTON COUNTY UNTIL 215 AM EDT...

AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM BOLD SPRINGS TO
JERSEY...SOUTH INTO NEWTON COUNTY...MOVING NORTHEAST AT 35 MPH.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Apr 22, 12:49 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 AM EDT SAT APR 22 2006

GAZ049-220630-
149 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT
LIGHTNING IN MORGAN COUNTY UNTIL 230 AM EDT...

AT 144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF CENTENNIAL...MOVING NORTHEAST AT 30
MPH. THIS STORM WILL AFFECT CENTENNIAL...RUTLEDGE...BOSTWICK...AND
APALACHEE.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Apr 22, 12:53 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 AM EDT SAT APR 22 2006

GAZ050-051-061-220630-
153 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT
LIGHTNING IN NORTHEAST HANCOCK...TALIAFERRO AND SOUTHEAST GREENE
COUNTIES UNTIL 230 AM EDT...

AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM DEVELOPING RAPIDLY IN NORTHEAST HANCOCK
COUNTY...BETWEEN WHITE PLAINS AND SHOULDERBONE...MOVING NORTHEAST AT
35 MPH.  PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED AS THIS THUNDERSTORM TRACKS ACROSS SOUTHEAST
GREENE...NORTHEAST HANCOCK...AND TALIAFERRO COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Apr 22, 1:03 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 AM EDT SAT APR 22 2006

GAZ027-036>038-220645-
203 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT
LIGHTNING IN OCONEE...OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL
245 AM EDT...

AT 201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEESE TO WATKINSVILLE...MOVING NORTHEAST AT
40 MPH. THIS STORM WILL AFFECT WATKINSVILLE...ATHENS...CRAWFORD AND
DANIELSVILLE.
Special weather statement, Apr 22, 1:25 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 AM EDT SAT APR 22 2006

GAZ039-051-220700-
225 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT
LIGHTNING IN TALIAFERRO AND WILKES COUNTIES UNTIL 300 AM EDT...

AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF FICKLIN...MOVING NORTHEAST AT 35
MPH. THIS STORM WILL ALSO AFFECT WASHINGTON AND AONIA.

The radar

The Greer radar (KGSP), 134 km away, was scanning. The volume nearest the first event began at 06:56 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Banks

When
April 22, 1:55 AM EST to 2:00 AM EST
Where
Banks County, Banks Crossing
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.250, -83.467

The Banks County Sheriff's Office reported penny to nickel-sized hail.

Hail, Muscogee

When
April 22, 2:29 AM EST to 2:42 AM EST
Where
Muscogee County, Columbus
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.483, -84.967

The Muscogee County Sheriff's reported penny-sized hail in the Columbus area.

Thunderstorm Wind, Toombs

When
April 22, 4:50 PM EST to 4:53 PM EST
Where
Toombs County, 3 mi SE of Normantown
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
32.267, -82.333

The Toombs County Emergency Management Director reported that an apparent microburst or downburst caused considerable damage to trees and structures in a small area approximately three miles southeast of Normantown. The majority of the damage occurred along Geren Williams Road, just west of U.S. Highway 1 and just south of the Emanuel county line. A roof was blown off a double-wide mobile home with minor to moderate damage noted to the adjacent 1000 square foot site-built home. Another 200 to 250 yards further downstream, the roof was blown off a barn and one 18-20 foot cedar tree was snapped off four feet above the ground. A little further downstream, a large oak tree was uprooted causing an adjacent burial vault to be unearthed. All together three to four large trees were uprooted or broken off during the event.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502218, 5502475, 5502831.